It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-19-2004, 11:29 AM   #1
Newbie
 
Join Date: Jan 2004
Posts: 9
April99 HB User
I did a stupid thing...

I picked at two whiteheads on my cheek, and the skin came off. Now I have two red marks (or scabs) and there's no way to cover them up nicely.
Is there anything I can do to make the skin heal faster? Is it good if I put on moisturizer to keep the area moist?

 
Sponsors Lightbulb
   
Old 01-19-2004, 11:46 AM   #2
Junior Member
(female)
 
Join Date: Jan 2004
Posts: 48
miss_prolixity HB User
Re: I did a stupid thing...

Apply neosporin or polysporin to the area. It should definitely help with the healing process.

 
Sponsors Lightbulb
   
Old 01-19-2004, 12:02 PM   #3
Member
 
Join Date: Nov 2003
Posts: 68
uniquejp HB User
Re: I did a stupid thing...

apply cortizone cream now and before bedtime and in the morning u will notice a change!

 
Old 01-19-2004, 12:46 PM   #4
Veteran
 
Join Date: Jul 2003
Posts: 426
Neca HB User
Re: I did a stupid thing...

Try steaming your face for 5-10mins in the morning and same again in the evening. This should speed up the healing process as more blood will circulate around the skin tissues causing your scabs to come off in a few days time. Then you can use some makeup to cover it up. But whatever you do don't squeeze/squash/scratch that area of your skin any more as it will take over 4 weeks to completely clear (that is if it doesn't scar). And definitely keep it moisturised!

With regards to Cortisone cream, do not use it for more than 4-5 consecutive days. It is a steroid hence has major long term side effects EVEN if you don't see/feel any during the time you use it.

 
Old 01-19-2004, 12:57 PM   #5
Member
 
Join Date: Nov 2003
Posts: 68
uniquejp HB User
Re: I did a stupid thing...

do u know what the major effects of cortizone cream is on the face? all i do is dab it in spots...thast bad to do too?

 
Old 01-19-2004, 03:37 PM   #6
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: england
Posts: 770
scouselad1974 HB User
Re: I did a stupid thing...

Quote:
Originally Posted by uniquejp
do u know what the major effects of cortizone cream is on the face? all i do is dab it in spots...thast bad to do too?
You will only have a problem if you use lot,s of hydrocortizone regulary,over a period of time it makes your skin thinner,therefore it cuts more easily etc etc.
Using it as you do shouldnt cause you any problems at all

 
Old 01-19-2004, 09:12 PM   #7
Senior Member
(female)
 
Join Date: Jun 2003
Posts: 289
Susannah HB User
Re: I did a stupid thing...

I take about 8 grams of vitamin C a day (a lot, but it's perfectly safe, your body gets rid of what it doesn't need very easily), and my skin heals A LOT faster than it used to. You might want to try it, vitamin C is very cheap to buy.

 
Old 01-20-2004, 08:13 AM   #8
Veteran
 
Join Date: Jul 2003
Posts: 426
Neca HB User
Re: I did a stupid thing...

Uniquejp, the key things to note when using cortisone cream is: you must only use fingertip amounts for each treatment session and you must NOT use the treatment for longer than 5 days.

There are four groups of steroids divided by their potency. You said you are using cortisone cream so I am assuming you meant Hydrocortisone cream. Well I hope you mean that because it is Class 4 of the steroid category and therefore is considered a 'Mild' topical containing 0.5-2.5%.

But just because this cream is 'Mild' doesn't mean you can't experience any side-effects associated with steroids. You will increase the risk of side-effects if you use the cream for a long period of time.

The potential side effects that must be considered are increased blood pressure, fluid retention, diabetes and suppression of the Adrenal Gland, meaning you could become ill when trying to come off the steroid treatment.
Other possible effects are Atrophy (irreversible thinning of the skin), tearing, bruising, Striae (stretch marks), rash and telangiectasia (enlarged blood vessels in the skin) or 'Crow's feet'.

Just be sensible when using it and do not overdo it.

 
Old 01-20-2004, 08:27 AM   #9
Veteran
 
Join Date: Jul 2003
Posts: 426
Neca HB User
Re: I did a stupid thing...

Susannah
Quote:
I take about 8 grams of vitamin C a day
That is sooo much!?! The Recommended Daily Allowance of Vitamin C is only 60-75mg. You are taking OVER 100 TIMES the R.D.A. (if my Maths is correct). It has been noted though that regular users who supplement their diet with Vitamin C take in the vicinity of 250mg to 1,000+mg per day. Your intake is still way above this 'average'. There are also side-effects associated with this. IMO your body's organs can't cope with this huge amount/ overdose of one core substance. It becomes toxic. Moderation is always best.

But if it is working for you, I am happy for you. I'm just a little concerned with the long-term problems you risk getting like joint pains, osteoporosis, hypoglycemia, reduced estrogen, PMS, increase chances of infections by causing copper deficiency,

 
Old 01-20-2004, 09:45 AM   #10
Veteran
(male)
 
Join Date: Dec 2003
Location: Manchester, England.
Posts: 329
Vortex773310 HB User
Re: I did a stupid thing...

Quote:
Originally Posted by Neca
Susannah

That is sooo much!?! The Recommended Daily Allowance of Vitamin C is only 60-75mg. You are taking OVER 100 TIMES the R.D.A. (if my Maths is correct). It has been noted though that regular users who supplement their diet with Vitamin C take in the vicinity of 250mg to 1,000+mg per day. Your intake is still way above this 'average'. There are also side-effects associated with this. IMO your body's organs can't cope with this huge amount/ overdose of one core substance. It becomes toxic. Moderation is always best.

But if it is working for you, I am happy for you. I'm just a little concerned with the long-term problems you risk getting like joint pains, osteoporosis, hypoglycemia, reduced estrogen, PMS, increase chances of infections by causing copper deficiency,
i don't think the RDA for the average person is 60-75mg, thats a little too low, and i take around 3g of vitamin c a day also.
__________________
Prometheus is really cool, so is sweetjade, they all know theyre stuff and have given me ever growing confidence with acne.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stupid SIXTEEN YEAR OLD throwing herself at my man!!! What do I do??? Laylah Relationship Health 40 02-24-2007 04:29 AM
really stupid question, but.... JustDave4now Brain & Nervous System Disorders 3 02-03-2007 08:48 AM
I feel stupid gamecock360 Relationship Health 5 11-05-2006 01:23 PM
OK SO I did a REALLY STUPID thing today!! sorefootsophie Foot & Ankle Problems 12 12-27-2005 05:12 PM
Something really really stupid!! cryingdestiny Healthy Lifestyle 3 12-26-2005 09:29 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!